CSN Login
Members Online: 18

You are here

New Chemo IRINOTECAN Friday 21st First Dose

herdizziness's picture

So, my other chemo quit working, my CEA count went up to 24 this past week or two ago.  So Friday the 21st I received my first infusion of Irinotecan.  They told me to be prepared for stomach craps and had a vial of something to counter act it should it happen.  It did not.  After arriving home, I had a bout of diarhea, went three times in a hour.  Then it went away on it's own.  I felt fine and no other problems until 4 days later I had another round of diarhea (5 times) in the evening of the 24th, so I took to Immodiums (I prefer capsules)and it went away.  On the 26th in the afternoon again another bout of diarhea, (4 times) so I took one Immodium as two seems too much for me.  Other then a lot of burping and farting, I feel fine.

The first day, I swear I tasted metallic and salt.  My nose ran slightly.  But the next day nothing more felt.  If this chemo is working and these are the side effects, I could stay on this quite some time I think.  Of course I say that now, the side effects could worsen, etc., don't know in the future, but at the moment, all is well.

I am worried about losing my hair, but not as much as I would of two years ago, now I think of it as necessary and am looking at scarfs and hats to buy just in case, so I'm getting into the attitude of "oh, this scarf will look cute, or that hat is just right", guess it's attitude that you have to force your self to have in order to handle the many things that cancer does to you.

Winter Marie


VickiSam's picture

I hope your side efforts are minimal.  Cancer sucks, no question about it.

We have discussion boards here on this site -- that are specific to breast, bladder, etc cancers.  Please cruise over and check them out.  Support is there for you, 24 hours a day, 7 days a week.

Strength, Courage and HOPE for a Cure.

Vicki Sam


Subscribe to Comments for "New Chemo IRINOTECAN Friday 21st First Dose"